Alert archive / Nebraska / Special Weather Statements in 2015
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at May 1, 2015, 6:21 PM MDT for Kimball County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2015, 6:21 PM MDT (00:21 UTC)
- Expired
- May 1, 2015, 7:00 PM MDT
- In force
- 39 min
- Issued by
- NWS Cheyenne, WY
County Kimball County, NE
The radar
The Cheyenne radar (KCYS), 100 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 0.4 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1736 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
539 WWUS85 KCYS 020021 SPSCYS SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 621 PM MDT FRI MAY 1 2015 NEZ054-055-020100- CHEYENNE NE-KIMBALL NE- 621 PM MDT FRI MAY 1 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KIMBALL AND SOUTHWESTERN CHEYENNE COUNTIES UNTIL 700 PM MDT... AT 621 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF THUNDERSTORMS ALONG A LINE EXTENDING FROM KIMBALL AIRPORT TO 10 MILES EAST OF PANORAMA POINT...AND MOVING EAST AT 20 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. STRONG THUNDERSTORMS WILL BE NEAR... KIMBALL AIRPORT AROUND 625 PM MDT. LAT...LON 4120 10372 4119 10338 4100 10338 4100 10387 TIME...MOT...LOC 0021Z 283DEG 17KT 4118 10368 4104 10383 $$ RUBIN
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at May 1, 6:05 PM MDT, 16 minutes earlier.
Area forecast discussion, May 1, 6:05 PM MDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 605 PM MDT FRI MAY 1 2015 .UPDATE... ISSUED AT 602 PM MDT FRI MAY 1 2015 OUR GRIDDED FORECASTS HAVE BEEN UPDATED PRIMARILY TO ACCOUNT FOR SPATIAL COVERAGE OF SHOWERS AND THUNDERSTORMS...OVER EASTERN LARAMIE COUNTY OF WYOMING...AND OVER KIMBALL AND WESTERN CHEYENNE COUNTIES OF NEBRASKA. HAVE TOUCHED UP OTHER METEOROLOGICAL VARIABLES FOR THE REST OF THE NIGHT BASED ON TRENDS. && .SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT) ISSUED AT 354 PM MDT FRI MAY 1 2015 SHOWERS AND THUNDERSTORMS ARE ON THE UPTICK ALONG THE INTERSTATE 80 CORRIDOR IN SOUTHEAST WY THIS AFTERNOON. AS EXPECTED...THE GREATEST COVERAGE HAS BEEN IN ALBANY IN LARAMIE COUNTIES WITH ENHANCED LOWER LEVEL CONVERGENCE ALONG THE LARAMIE RANGE. THE KCYS RADAR LOOP ALSO SHOWS NUMEROUS BOUNDARIES IN THE VICINITY OF CYS...LIKELY PLAYING A ROLE IN CONVECTIVE EVOLUTION. CLOUDS CLEARED LATE THIS AM...HELPING PUSH SFC TEMPS INTO THE 55-65 DEGREE RANGE AMID DECENT LLVL MOISTURE WITH DEWPOINTS IN THE MID 40S F. THIS BENEATH STEEP MID LEVEL LAPSE RATES ON THE ORDER OF 8-9 DEG C/KM IS CONTRIBUTING TO SBCAPES ON THE ORDER OF 1500 J/KG PER THE 21Z SPC MESOANALYSIS. GFS AND NAM BUFKIT SOUNDINGS BOTH SHOW H5 FLOW AROUND 30 KTS...WHICH COMBINED WITH GOOD VEERING IN THE SFC-500 MILLIBAR LAYER IS CONTRIBUTING TO EFFECTIVE BULK SHEAR VALUES FAVORABLE FOR ROTATING UPDRAFTS (35-45 KTS). COULD SEE A HAIL THREAT EVOLVE WITH SOME CELLS...BUT DO NOT EXPECT TO SEE MORE THAN ONE OR TWO SEVERE STORMS. OPTED TO MAINTAIN SMALL HAIL AND GUSTY WIND WORDING IN THE OFFICIAL FORECAST. LATEST HRRR HAS CHANGED VERY LITTLE FROM THIS MORNING...AND APPEARS TO BE ACCURATELY SHOWING CONVECTIVE ELEMENTS BETWEEN LARAMIE AND CHEYENNE. FOR THAT REASON... WILL MAINTAIN LIKELY POPS FOR THOSE AREAS. CONVECTIVE COVERAGE WILL DWINDLE OVERNIGHT WITH THE LOSS OF DAYTIME HEATING/INSTABILITY. QUASI-ZONAL FLOW ALOFT PERSISTS INTO SATURDAY. A SERIES OF MID LEVEL DISTURBANCES WILL TRAVERSE THE FLOW OVER THE CENTRAL ROCKIES...ONCE AGAIN PROMOTING AFTERNOON CONVECTION CHANCES. THE DAY 2 SPC OUTLOOK HAS SHIFTED THE MARGINAL RISK EAST OF OUR CWA...WHICH MAKES SENSE AS THE LATEST IN-HOUSE WRF PLACES THE BEST INSTABILITY AXIS EAST OF AN ALLIANCE TO SIDNEY LINE BETWEEN 18-20Z SAT. POTENTIAL FOR WIDESPREAD THUNDERSTORMS WILL DEPEND ON THE TIMING OF THE DRYLINE. GFS AND NAM BOTH PUSH THIS FEATURE EAST OF THE CWA BY EARLY TO MID AFTERNOON... BUT MODELS TEND TO MIX DRYLINES A BIT QUICKLY. LATER SHIFTS MAY NEED TO ADJUST POPS ACCORDINGLY IF IT APPEARS THE LOW-LEVEL CONVERGENCE ZONE WILL HANG ANY FURTHER WEST. A MUCH WARMER DAY APPEARS TO BE ON TAP TOMORROW FOR THE PLAINS WITH WESTERLY DOWNSLOPE FLOW...AND 700 MILLIBAR TEMPS AROUND 8-10 DEG C. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 354 PM MDT FRI MAY 1 2015 THIS PERIOD WILL BE DOMINATED BY GENERALLY CONSISTENT SOUTHWEST FLOW ACROSS THE INTERMOUNTAIN WEST AS YET ANOTHER LARGE SCALE TROUGH IS CARVED INTO THE WRN CONUS. MOISTURE ADVECTION ALONG WITH DIFFICULT TO TIME SHORTWAVES EMBEDDED WITHIN THIS FLOW WILL SET THE STAGE FOR A RELATIVELY UNSETTLED PERIOD. THIS BEGINS ON SUNDAY/MONDAY AS WEAK SFC BOUNDARY SETTLES SOUTH ACROSS THE PLAINS HANGING UP AROUND THE FRONT RANGE. MEANWHILE...RELATIVELY WEAK SHORTWAVE ENERGY WILL LIFT ACROSS THIS BOUNDARY AND WHEN COMBINED WITH WEAK INSTABILITY PROGS (SBCAPE 300- 500 J/KG) WILL PRODUCE AFTERNOON/EVENING CONVECTION BOTH DAYS. A STRONGER EJECTING TROUGH WILL MOVE THROUGH THE CWFA TUE/WED. BUT WITH MORE MOISTURE AND THICKER CLOUD CANOPY...INSTABILITIES ARE PROGD TO BE LESS. SOUTHWEST FLOW PERSISTS INTO THURSDAY WITH THE NEXT TROUGH SWINGING OUT OF THE DEEPENING WEST COAST TROUGH FOR FRIDAY OR FRIDAY NIGHT...DEPENDING ON THE MEDIUM RANGE GUIDANCE OF CHOICE. ISOLATED TO SCATTERED LATE DAY SHOWERS AND THUNDERSTORMS ARE HARD TO ARGUE WITH REALLY ANY DAY NEXT WEEK. SO HAVE KEPT PRECIP CHANCES FAIRLY BROAD BRUSH BUT NOT WIDESPREAD NEXT WEEK. SUNDAY WILL BE THE WARMEST DAY OF THE WEEK WITH HIGHS REACHING THE 60S/70S. HIGHS WILL FALL BACK INTO THE 60S GENERALLY MON-FRI. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 536 PM MDT FRI MAY 1 2015 SHOWERS AND THUNDERSTORMS WILL DIE OFF ACROSS FAR SOUTHEAST WYOMING AND SOUTHERN NEBRASKA PANHANDLE OVER THE NEXT FEW HOURS. OTHER THAN LOCAL MVFR NEAR SHOWERS AND THUNDERSTORMS MAINLY LOOKING AT VFR THROUGH THE TAF PERIOD...ALTHOUGH PATCHY RADIATION FOG IS POSSIBLE LATE TONIGHT WITH LIGHT WINDS. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS SATURDAY AFTERNOON...SOME WITH GUSTY WINDS AND SMALL HAIL. && .FIRE WEATHER... ISSUED AT 354 PM MDT FRI MAY 1 2015 FIRE WEATHER CONCERNS WILL BE ON THE LOW SIDE WITH DAILY CHANCES FOR SHOWERS AND THUNDERSTORMS. WHILE ANY GIVEN STORM MAY PRODUCE GUSTY AND ERRATIC WINDS...NO DRY LIGHTNING IS EXPECTED. AFTERNOON RELATIVE HUMIDITY VALUES SHOULD REMAIN ABOVE 15 PERCENT. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && UPDATE...RUBIN SHORT TERM...CLH LONG TERM...CAH AVIATION...SML FIRE WEATHER...CLH
Hazardous weather outlook, May 1, 11:28 AM MDT, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1128 AM MDT FRI MAY 1 2015 NEZ020-054-WYZ103-105>108-110-112>119-021730- BANNER-KIMBALL-NORTH LARAMIE RANGE-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-NORTH SNOWY RANGE FOOTHILLS- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1128 AM MDT FRI MAY 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF SOUTHEAST WYOMING THIS AFTERNOON...ESPECIALLY ALONG THE INTERSTATE 80 CORRIDOR BETWEEN LARAMIE AND CHEYENNE. THE STRONGEST STORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS. AN ISOLATED SEVERE STORM IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CHANCES FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL EXIST FOR MOST OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NEZ002-003-019-021-055-095-096-WYZ101-102-104-109-111-021730- DAWES-BOX BUTTE-SCOTTS BLUFF-MORRILL-CHEYENNE-NORTH SIOUX- SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-CENTRAL CARBON COUNTY- SOUTHWEST CARBON COUNTY- 1128 AM MDT FRI MAY 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA...EAST CENTRAL WYOMING AND SOUTH CENTRAL WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CHANCES FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL EXIST FOR MOST OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HAMMER
In the hours before
Special weather statement, May 1, 3:45 PM MDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
345 PM MDT FRI MAY 1 2015
WYZ115-116-012230-
SOUTH LARAMIE RANGE WY-LARAMIE VALLEY WY-
345 PM MDT FRI MAY 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LARAMIE AND SOUTHEASTERN
ALBANY COUNTIES UNTIL 430 PM MDT...
AT 345 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HUTTON LAKE...OR 14 MILES SOUTH OF LARAMIE...MOVING EAST AT 25 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
THE BUTTES AROUND 355 PM MDT.
TIE SIDING AROUND 405 PM MDT.
PUMPKIN VINE AROUND 410 PM MDT.
VEDAUWOO AND VEDAUWOO CAMPGROUND AROUND 415 PM MDT.
BUFORD AROUND 430 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4108 10573 4120 10567 4129 10528 4101 10529
4099 10538 4100 10543
TIME...MOT...LOC 2145Z 285DEG 21KT 4110 10564
RUBINSpecial weather statement, May 1, 4:09 PM MDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 409 PM MDT FRI MAY 1 2015 WYZ108-118-119-012300- CENTRAL LARAMIE COUNTY WY-GOSHEN COUNTY WY-EAST LARAMIE COUNTY WY- 409 PM MDT FRI MAY 1 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LARAMIE AND SOUTHWESTERN GOSHEN COUNTIES UNTIL 500 PM MDT... AT 408 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHEAST OF WHITAKER...OR 25 MILES NORTH OF CHEYENNE...MOVING EAST AT 25 MPH. DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL LARAMIE AND SOUTHWESTERN GOSHEN COUNTIES. LAT...LON 4147 10481 4154 10484 4173 10444 4145 10435 TIME...MOT...LOC 2208Z 252DEG 24KT 4152 10477 RUBIN
Local storm report, May 1, 4:22 PM MDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
422 PM MDT FRI MAY 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 6 N LA GRANGE 41.73N 104.16W
05/01/2015 M0.50 INCH GOSHEN WY TRAINED SPOTTER
&&
HAHNSpecial weather statement, May 1, 4:31 PM MDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 431 PM MDT FRI MAY 1 2015 WYZ108-118-119-012315- CENTRAL LARAMIE COUNTY WY-GOSHEN COUNTY WY-EAST LARAMIE COUNTY WY- 431 PM MDT FRI MAY 1 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LARAMIE AND SOUTHWESTERN GOSHEN COUNTIES UNTIL 515 PM MDT... AT 431 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES WEST OF MERIDEN REST AREA...OR 29 MILES NORTH OF CHEYENNE... MOVING EAST AT 20 MPH. HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... MERIDEN REST AREA AROUND 510 PM MDT. LAT...LON 4149 10464 4157 10467 4173 10427 4141 10428 TIME...MOT...LOC 2231Z 262DEG 19KT 4154 10459 RUBIN
Special weather statement, May 1, 4:53 PM MDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 453 PM MDT FRI MAY 1 2015 WYZ117>119-012345- SOUTH LARAMIE RANGE FOOTHILLS WY-CENTRAL LARAMIE COUNTY WY- EAST LARAMIE COUNTY WY- 453 PM MDT FRI MAY 1 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LARAMIE COUNTY UNTIL 545 PM MDT... AT 453 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WHITAKER...OR 18 MILES NORTHWEST OF CHEYENNE...MOVING EAST AT 35 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... WHITAKER AROUND 505 PM MDT. LAT...LON 4133 10509 4143 10509 4156 10450 4121 10449 TIME...MOT...LOC 2253Z 269DEG 31KT 4137 10499 RUBIN
Special weather statement, May 1, 6:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 621 PM MDT FRI MAY 1 2015 NEZ054-055-020100- CHEYENNE NE-KIMBALL NE- 621 PM MDT FRI MAY 1 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KIMBALL AND SOUTHWESTERN CHEYENNE COUNTIES UNTIL 700 PM MDT... AT 621 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF THUNDERSTORMS ALONG A LINE EXTENDING FROM KIMBALL AIRPORT TO 10 MILES EAST OF PANORAMA POINT...AND MOVING EAST AT 20 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. STRONG THUNDERSTORMS WILL BE NEAR... KIMBALL AIRPORT AROUND 625 PM MDT. LAT...LON 4120 10372 4119 10338 4100 10338 4100 10387 TIME...MOT...LOC 0021Z 283DEG 17KT 4118 10368 4104 10383 RUBIN
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 2:16 PM MDT | Special Weather Statement | CYS | Kimball | 29 min |
| May 2, 5:34 PM MDT | Special Weather Statement | CYS | Kimball | 41 min |
Nearby
Special Weather Statements in Nebraska, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.